Alert archive / Washington / High Wind Warnings in 2020
High Wind Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 15, 2020, 3:10 AM PST for San Juan County, Washington. It took effect at Jan 15, 2020, 1:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 3:10 AM PST (11:10 UTC)
- In effect from
- Jan 15, 2020, 1:00 PM PST
- Expired
- Jan 15, 2020, 10:57 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS76 KSEW 151110 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 310 AM PST Wed Jan 15 2020 WAZ555-151915- /O.UPG.KSEW.HW.A.0002.200115T2100Z-200116T0900Z/ /O.NEW.KSEW.HW.W.0003.200115T2100Z-200116T0600Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 310 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...East to southeast winds 30 to 40 mph with gusts of 55 to 60 mph expected. * WHERE...East Puget Sound Lowlands. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Damaging winds combined with the heavy wet snow will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ516-517-151915- /O.UPG.KSEW.HW.A.0002.200115T2000Z-200116T1800Z/ /O.NEW.KSEW.HW.W.0003.200115T2100Z-200116T0600Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 310 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...Southeast winds 35 to 45 mph with gusts of 55 to 60 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-151915- /O.UPG.KSEW.HW.A.0002.200115T1500Z-200116T0900Z/ /O.NEW.KSEW.HW.W.0003.200115T2100Z-200116T0900Z/ San Juan County- Including the city of Friday Harbor 310 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...Southeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...San Juan County. * WHEN...From 1 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ510-151915- /O.NEW.KSEW.HW.W.0003.200115T2100Z-200116T0600Z/ Admiralty Inlet Area- Including the city of Port Townsend 310 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...Southeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ503-151915- /O.UPG.KSEW.HW.A.0002.200115T1500Z-200116T0900Z/ /O.NEW.KSEW.WI.Y.0005.200115T2100Z-200116T0900Z/ Western Whatcom County- Including the city of Bellingham 310 AM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Whatcom County. * WHEN...From 1 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ514-151915- /O.NEW.KSEW.WI.Y.0005.200115T2100Z-200116T0600Z/ Eastern Strait of Juan de Fuca- Including the city of Sequim 310 AM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Strait of Juan de Fuca. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-151915- /O.NEW.KSEW.WI.Y.0005.200116T0000Z-200116T0900Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 310 AM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Everett and Vicinity. * WHEN...From 4 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
721 WWUS76 KSEW 151709 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 909 AM PST Wed Jan 15 2020 WAZ510-516-517-555-160115- /O.CON.KSEW.HW.W.0003.200115T2100Z-200116T0600Z/ Admiralty Inlet Area-North Coast-Central Coast- East Puget Sound Lowlands- 909 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...East to southeast winds 30 to 40 mph with gusts of 55 to 60 mph expected. * WHERE...East Puget Sound Lowlands. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Damaging winds combined with the heavy wet snow will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-160115- /O.CON.KSEW.HW.W.0003.200115T2100Z-200116T0900Z/ San Juan County- 909 AM PST Wed Jan 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...Southeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...San Juan County. * WHEN...From 1 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ503-160115- /O.CON.KSEW.WI.Y.0005.200115T2100Z-200116T0900Z/ Western Whatcom County- 909 AM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Whatcom County. * WHEN...From 1 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ514-160115- /O.CON.KSEW.WI.Y.0005.200115T2100Z-200116T0600Z/ Eastern Strait of Juan de Fuca- 909 AM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Strait of Juan de Fuca. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-160115- /O.CON.KSEW.WI.Y.0005.200116T0000Z-200116T0900Z/ Everett and Vicinity- 909 AM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Everett and Vicinity. * WHEN...From 4 PM this afternoon to 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/seattle
302 WWUS76 KSEW 152314 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 314 PM PST Wed Jan 15 2020 WAZ510-516-517-555-160600- /O.CON.KSEW.HW.W.0003.000000T0000Z-200116T0600Z/ Admiralty Inlet Area-North Coast-Central Coast- East Puget Sound Lowlands- Including the cities of Port Townsend, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, Hoquiam, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 314 PM PST Wed Jan 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East to southeast winds 35 to 45 mph with gusts 55 to 60 mph expected. * WHERE...East Puget Sound Lowlands, North Coast, Central Coast and Admiralty Inlet Area. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-160715- /O.CON.KSEW.HW.W.0003.000000T0000Z-200116T0900Z/ San Juan County- Including the city of Friday Harbor 314 PM PST Wed Jan 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WHAT...Southeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...San Juan County. * WHEN...Until 1 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ503-160715- /O.CON.KSEW.WI.Y.0005.000000T0000Z-200116T0900Z/ Western Whatcom County- Including the city of Bellingham 314 PM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Western Whatcom County. * WHEN...Until 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ514-160600- /O.CON.KSEW.WI.Y.0005.000000T0000Z-200116T0600Z/ Eastern Strait of Juan de Fuca- Including the city of Sequim 314 PM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up 45 to 50 mph expected. * WHERE...Eastern Strait of Juan de Fuca. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-160715- /O.CON.KSEW.WI.Y.0005.200116T0000Z-200116T0900Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 314 PM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Everett and Vicinity. * WHEN...Until 1 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
773 WWUS76 KSEW 160657 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1057 PM PST Wed Jan 15 2020 WAZ001-161400- /O.CAN.KSEW.HW.W.0003.000000T0000Z-200116T0900Z/ /O.NEW.KSEW.WI.Y.0006.200116T0657Z-200116T1400Z/ San Juan County- Including the city of Friday Harbor 1057 PM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Juan County. * WHEN...Until 6 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ503-507-160800- /O.CAN.KSEW.WI.Y.0005.000000T0000Z-200116T0900Z/ Western Whatcom County-Everett and Vicinity- Including the cities of Bellingham, Everett, Edmonds, Lynnwood, and Marysville 1057 PM PST Wed Jan 15 2020 ...WIND ADVISORY IS CANCELLED... Winds are below warning criteria and will not increase. $$ WAZ510-161400- /O.NEW.KSEW.WI.Y.0006.200116T0657Z-200116T1400Z/ Admiralty Inlet Area- Including the city of Port Townsend 1057 PM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Admiralty Inlet Area. * WHEN...Until 6 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 14, 9:45 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 14, 9:45 PM PST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
945 PM PST Tue Jan 14 2020
.SYNOPSIS...Cold and unsettled weather to continue through
Wednesday. Another round of lowland snow is expected tonight along
a warm front, mainly from Seattle northward. After a brief break
on Wednesday morning, another system will bring another round of
rain and snow to the area. Very strong downslope winds are
forecast, and may prevent significant lowland snow. Temps will
moderate a bit through the end of the week, likely ending the
chance for lowland snow. More typical, unsettled weather with
lowland rain and mountain snow expected over the weekend.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...The forecast generally
remains on track this evening. Precipitation associated with the
shortwave has spread across much of Western Washington, mainly
along and north of the front draped over the Puget Sound. The
heaviest snow will continue to be over the northern coast and
along the Strait of Juan de Fuca where the heaviest banding
resides. Trends suggest that areas south of Snohomish County may
not see substantial precipitation tonight with strong WAA
especially at 850mb. Areas across Snohomish have been shadowed by
the Olympics but snow should fill in over the next few hours as
the warm front lifts north. Snow will drift north through tonight
into Canada by tomorrow morning as the warm front moves north.
.Previous Discussion...The northern Coast is likely to receive
several inches tonight, along with the Olympic mountains and areas
along the northern Peninsula along the Strait. As the band lifts
north, widespread snowfall is likely from the Strait to the Canada
border. Overall, heavy banding both across the Olympics and the
lowlands around Puget Sound will lead to very narrow areas of
impactful snow accumulation that could reach winter storm criteria
(in the 3-5 inches range, generally speaking), with areas just
outside of the band(s) possibly receiving much less or not very
much at all. With this event, expecting sharp snowfall gradients,
and more widespread accumulations of 1-3 inches (locally lower
amounts too). In areas that receive several inches or more of snow
overnight, travel impacts are highly likely into Wednesday
morning.
Frontal boundary will lift as a warm front overnight into Wed
morning, with location by the morning commute expected to be near
the Canada border. Widespread snow could still be ongoing across
San Juan and Whatcom County (travel impacts likely). Elsewhere
will see a brief break, and let's emphasize brief. The phased
shortwave troughs will merge into a more significant low pressure
system, both in the lower and upper levels. This will create a
very strong pressure gradient across the area, with a cold frontal
system approaching from the west and strong easterly winds
developing across the Cascades. The easterly downslope winds will
be very strong, and High Wind Watches have been issued for
portions of the area (sustained 25-40 mph with gusts to 60 mph).
Strong downslope flow will have implications on the next round of
lowland snow. Some light to moderate snow may spread north across
the lowlands into the afternoon, but as easterlies kick in may
warm the lower levels and also dry out some of the precip. This
will continued to be monitored, but overall snowfall amounts from
this event are trending light. A setup like this may enhance snow
fall in western Kitsap and the eastern slopes of the Olympics.
Power outages and downed trees are likely impacts as well, across
a good portion of the area.
Friday looks unsettled, with temps finally moderating a bit.
Kovacik
.LONG TERM /SATURDAY THROUGH TUESDAY/...Long term forecast period
remains unsettled, however, the lowlands look to emerge out of the
tundra. Expect a return to more mild, PacNW winter weather with
lowland rain and mountain snow.
Kovacik
&&
.AVIATION...An flat upper ridge will cross the area tonight with
a warm front lifting north through the area. An upper low will
move into the Offshore Waters on Wednesday. Westerly flow aloft
will become southwest on Wednesday. At the surface, Fraser outflow
will increase tonight. Offshore flow will become strong on Wednesday
as a deep surface low moves into the Offshore Waters and a strong
front approaches the coast. The air mass is moist and stable.
VFR cigs across the South Sound with MVFR for most sites across W
WA. IFR in spots of snow. Snow tonight mainly north of BFI will
taper off into early Wednesday morning as the front moves north.
KSEA...VFR cigs tonight with MVFR at times. Light snow possible
through 09z but should mostly be north of the site. Low to mid
level clouds around Wednesday. Southerly winds tonight with gusts
up to 25 knots. Winds transition easterly on Wednesday with
offshore flow, gusts to 20 knots. JD
&&
.MARINE...A warm front will lift north through the area
tonight. A strong frontal system will move through the area
Wednesday and Wednesday night with a deep surface low tracking
north through the Offshore Waters. Gales are likely most waters
for at least part of the time through Thursday morning. Storm
force winds are possible for the Coastal Waters Wednesday night.
Winds will ease as the low weakens and moves onshore over
Vancouver Island on Thursday. Another strong frontal system will
move through the area Friday night and Saturday.
Seas will briefly build to near 20 feet Wednesday night and
Thursday over the Coastal Waters. In additional, the combination
of high astronomical tides, low pressure, and wind waves could
produce minor tidal overflow for the inland waters Thursday
morning.
&&
.HYDROLOGY...Will need to monitor rainfall amounts and river
response this weekend into early next week and several rounds of
potentially significant rainfall push across western Washington.
As of right now, river flooding is not expected.
Kovacik
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 7 AM PST Wednesday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Winter Storm Warning until 7 AM PST Wednesday for Admiralty
Inlet Area-Bellevue and Vicinity-Bremerton and Vicinity-
East Puget Sound Lowlands-Eastern Strait of Juan de Fuca-
Everett and Vicinity-Hood Canal Area-North Coast-Olympics-
San Juan County-Seattle and Vicinity-Western Skagit County-
Western Strait of Juan De Fuca-Western Whatcom County.
High Wind Watch from 7 AM PST Wednesday through late Wednesday
night for San Juan County-Western Whatcom County.
High Wind Watch from Wednesday afternoon through Thursday
morning for Central Coast-North Coast.
High Wind Watch from Wednesday afternoon through late Wednesday
night for East Puget Sound Lowlands.
PZ...Small Craft Advisory until 10 AM PST Wednesday for Grays Harbor
Bar.
Storm Watch from Wednesday afternoon through late Wednesday
night for Coastal Waters From Cape Flattery To James Island
10 To 60 Nm-Coastal Waters From Cape Flattery To James
Island Out 10 Nm-Coastal Waters From James Island To Point
Grenville 10 To 60 Nm-Coastal Waters From James Island To
Point Grenville Out 10 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 4 PM PST Wednesday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Watch from Wednesday afternoon through Thursday morning for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca.
Small Craft Advisory from 4 AM to 4 PM PST Wednesday for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST Wednesday for Northern
Inland Waters Including The San Juan Islands-West Entrance
U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 4 AM Wednesday to 10 AM PST Thursday for
Northern Inland Waters Including The San Juan Islands.
Gale Warning from 10 AM Wednesday to 10 AM PST Thursday for
Central U.S. Waters Strait Of Juan De Fuca-West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from midnight tonight to 10 AM PST
Wednesday for Central U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from midnight tonight to 4 PM PST Wednesday
for Admiralty Inlet.
Gale Watch from Wednesday afternoon through late Wednesday night
for Puget Sound and Hood Canal.
Small Craft Advisory until 4 PM PST Wednesday for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Jan 15, 12:07 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1207 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM SNOW BRINNON 47.68N 122.91W
01/15/2020 M9.0 INCH JEFFERSON WA PUBLIC
1200 AM SNOW 1 E PORT ANGELES 48.12N 123.41W
01/15/2020 M10.3 INCH CLALLAM WA PUBLIC
NEW SNOW SINCE 4 PM.
1130 PM SNOW 3 WNW PORT ANGELES 48.13N 123.50W
01/14/2020 M11.0 INCH CLALLAM WA PUBLIC
SINCE 6 PM.
&&Local storm report, Jan 15, 12:20 AM PST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1220 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM SNOW OAK HARBOR 48.29N 122.64W
01/15/2020 M6.0 INCH ISLAND WA TRAINED SPOTTER
&&Local storm report, Jan 15, 12:42 AM PST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1242 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM SNOW 1 N ANACORTES 48.52N 122.61W
01/15/2020 E8.0 INCH SKAGIT WA TRAINED SPOTTER
&&Local storm report, Jan 15, 12:44 AM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1244 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM SNOW 1 N ANACORTES 48.52N 122.61W
01/15/2020 M10.0 INCH SKAGIT WA PUBLIC
SOCIAL MEDIA REPORT.
&&Local storm report, Jan 15, 1:09 AM PST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
109 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM SNOW SEDRO-WOOLLEY 48.51N 122.24W
01/15/2020 E8.0 INCH SKAGIT WA PUBLIC
&&Local storm report, Jan 15, 1:25 AM PST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
125 AM PST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM SNOW 2 E EDISON 48.56N 122.40W
01/15/2020 M6.0 INCH SKAGIT WA PUBLIC
1245 AM SNOW SUDDEN VALLEY 48.72N 122.34W
01/15/2020 M5.0 INCH WHATCOM WA TRAINED SPOTTER
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:59 AM PST | Winter Weather Advisory | SEW | 21 hr | |
| Jan 15, 3:05 AM PST | Storm Warning | SEW | 19 hr | |
| Jan 15, 3:10 AM PST | Wind Advisory | SEW | 20 hr | |
| Jan 15, 3:09 PM PST | Gale Warning | SEW | 19 hr |
Nearby
High Wind Warnings in Washington, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.